Q. Why is my head shedding excess hair these days?

Answered by Dr. Stuti Khare Shukla and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Androgenetic Alopecia or Hairfall? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I have been shedding excess hair in the past few weeks. It was just a few in the beginning but now when I comb my hand through my head, 10 to 15 strands of hair come out in my hand. I do not know what is causing this. I have tried to find the reason online but there are lots of theories on the Internet. This has been there a few weeks. Earlier, hair used to fall normally like 20 or 25 per day but that was normal. But now all of a sudden the density of my hair has reduced drastically.

I cannot touch my hair anymore because if I do, they will start falling out. I did have a severe cold fever one or two months back. It was a different kind of illness with severe head pain and food tasting bitter for at least 10 days. Also, I have not properly washed my hair in the past four months. During that time, I could feel many scabs on my scalp. I think this may have been related to that. Please help.


Related Questions:
What is the treatment available for graying of hair and hair fall?
Does hair fall stop immediately with the use of Proscar?
Why is my head shedding excess hair these days?
 

Dr. Stuti Khare Shukla
M.B.B.S.., M.D.(DERMATOLOGY
Cosmetology, Dermatology, Venereology

Hello,

Welcome to icliniq.com.

Kindly attach an image to know the severity of your problem.

It is usually normal to lose 80 to 100 hairs per day.

But yes, if you never had a hair fall and are suddenly witnessing it, it might be due to some underlying etiology.

As you mentioned about your recent illness, it might be pertaining to it.

Kindly attach an image to start the treatment accordingly because these days it is also common to see "androgenetic alopecia." But it occurs over a period of time.

Also, it usually involves the front part of the scalp.

So for now, you can be started on a good multivitamin capsule like Revilus (Biotin, Calcium Pantothenate, Iron, Zinc, Folic acid) or Keraglo Forte (Gamma Linolenic acid and multivitamins).

If required, you can add saw palmetto, Minoxidil, and Finasteride. Consult your specialist doctor, discuss with him or her and with their consent take the above medicines.

For more information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I am just 22 and already going bald. Why?
Query: Hello doctor,I am a 22 year old male, height 5 feet and 5 inches and weight 66 kg. I first started experiencing hair fall a year ago, and after taking homeopathy treatment, there was a good improvement in a couple of months. I did not have any hair fall for eight to nine months. But, from the last ...  Read Full »
Dr. (prof.) Kumaresan Muthuvel
Dermatologist

Answer: Hello, Welcome to icliniq.com. The hair fall you are experiencing might be androgenetic alopecia, and this is a genetic condition. This happens if your father or other family members are bald. Usually, the genetic baldness starts from the age of 20 to 25 and gradually progresses. A fall of up to 1...  Read Full »
 
What are the side effects of antiepileptic drugs?
Query: Hi doctor, I am a 20 year old girl and it has been almost four years that I have been suffering from epilepsy. The medicines I take are Levipil 500 mg, Rivotril 0.5 mg and Cetadom for headache. Recently, I am feeling that my memory power and concentration are falling down. I have also been facing...  Read Full »
Dr. Anshul Varshney
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Yes, all antiepileptic drugs cause weight gain. In fact, Levipil (Levetiracetam) is also known to cause weight gain and hair loss. You do not have an option till your primary doctor agrees to give you Topiramate as antiepileptic instead of Levipil, as Topiramate is known ...  Read Full »
 
Is hair fall common after a surgery?
Query: Hi doctor, Last year, I noticed hair fall. Then, I had a surgery for appendix and post surgery my hair fall increased severely. I have checked vitamin D, B12 and ferritin levels. Everything is normal. Since, I am a vegetarian my doctor put me on some multivitamin tablets. I am also taking biotin tab...  Read Full »
Dr. Atishay Bukharia
Cosmetologist, Dermatologist, Family Physician, General Practitioner, HIV AIDS Specialist, Plastic Surgeon, Venereologist

Answer: Hi, Welcome to icliniq.com. You are suffering from acute telogen effluvium. Telogen effluvium is a self-limiting disorder and is very common after any surgical procedure. Keep taking the multivitamins and there is no need for Minoxidil because it is mainly for androgenic alopecia. If you applied it...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


What is the best treatment for oily scalp and hair?
Hello doctor,I completed my acne treatment one year ago and my skin is clear after some period of time. My scalp and fac ...Read more »
How Is H.Pylori Infection Diagnosed and Treated?
Helicobacter pylori (H.pylori) is a bacteria that infects your stomach. Approximately 50% of the world's population has ...Read more »
Is it normal to have foamy urine?
Hello doctor, My urine is foamy. I am confused whether everyone will get bubble and foamy urine while urinating. Please ...Read more »
 
 

Also Read Answers From